|My doctor does not acknowledge HIV side effects
Sep 10, 2010
Dear Dr. Henry, My current ID doc refuses to acknowledge my side effects from Atripla, which are diarrhea and weight loss. Since January of 2010 I have lost 45 pounds, and it is not intentional. He did switch regimines butI still had the diarrhea and weight loss. What should I do?
Response from Dr. Henry
In my experience a small % of patients on Atripla have persistent annoying or serious gut complaints. Your situation sounds impressive and warrants a through clinical assessment looking for contributing conditions. If none found then a switch to an alternative regimen would be one of the interventions to consider (ie the Truvada to Epzicom and/or the Sustiva/efavirenz to nevirapine or raltegravir or a boosted protease inhibitor depending on details of your clinical situation and HIV treatment history). KH
I have Jaundice and it's driving me insane! Can you help?!
Atripla and Gout
- What Can You Take To Prevent Current Genital Warts Breakouts?
- Could Very Small Bumps Be Genital Warts
- Can A Uti Cause A False Positive On Chlamydia Tests?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- What Is The Quickest Way To Get Rid Of Genital Warts?
- Syphilis Itchy Rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.